Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 59, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 6, 2018, 2:36 PM EDT for Volusia County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2018, 2:36 PM EDT (18:36 UTC)
- Expired
- Jul 6, 2018, 3:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WUUS52 KMLB 061836
SVRMLB
FLC127-061915-
/O.NEW.KMLB.SV.W.0059.180706T1836Z-180706T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
236 PM EDT FRI JUL 6 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central Volusia County in east central Florida...
* Until 315 PM EDT.
* At 236 PM EDT, a severe thunderstorm was located over Deltona, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Deltona, Sanford, Orange City, DeBary and Enterprise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2898 8113 2887 8109 2883 8127 2883 8131
2894 8133
TIME...MOT...LOC 1836Z 257DEG 2KT 2890 8119
HAIL...1.00IN
WIND...60MPH
$$
Combs2 follow-up statements
136
WWUS52 KMLB 061851
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
251 PM EDT FRI JUL 6 2018
FLC127-061915-
/O.CON.KMLB.SV.W.0059.000000T0000Z-180706T1915Z/
Volusia FL-
251 PM EDT FRI JUL 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL VOLUSIA COUNTY...
At 250 PM EDT, a severe thunderstorm was located over Deltona, and is
nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Deltona, Sanford, Orange City, DeBary and Enterprise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2886 8114 2883 8127 2883 8131 2894 8133
2897 8118
TIME...MOT...LOC 1850Z 257DEG 2KT 2890 8118
HAIL...1.00IN
WIND...60MPH
$$
Combs358
WWUS52 KMLB 061910
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
310 PM EDT FRI JUL 6 2018
FLC127-061920-
/O.EXP.KMLB.SV.W.0059.000000T0000Z-180706T1915Z/
Volusia FL-
310 PM EDT FRI JUL 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VOLUSIA COUNTY WILL
EXPIRE AT 315 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds, frequent lightning
strikes, and heavy rain are still possible with this thunderstorm.
LAT...LON 2886 8114 2883 8127 2883 8131 2894 8133
2897 8118
TIME...MOT...LOC 1910Z 257DEG 2KT 2890 8117
$$
CombsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:47 AM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 6, 9:47 AM EDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 947 AM EDT Fri Jul 6 2018 .UPDATE... ...Scattered Strong Lightning Storms this Afternoon... Today...A weak mid level cyclonic circulation was situated over east central Florida this morning. Considerable mid level cloudiness was occurring, especially across the south half. The mid cloud deck has looked rather thin, so we don't think it will significantly inhibit storm formation this afternoon. Water vapor imagery shows mid-upper level drying on the southwest flank of a well defined upper level low just offshore near the Georgia/Florida border. This drying aloft has started to reach our northern sections. It's still cool aloft with 500mb temps around minus 9C. Morning soundings and satellite precipitable water estimates are in the 1.8 to 1.9 inch range. The pressure gradient is weak as east central Florida lies near a weakness in the subtropical ridge. We are getting some northeast to east winds 5-10 mph already this morning in Brevard, but that is likely due to some outflow from a convective complex offshore. The east coast sea breeze should set up along the Volusia county coast towards midday and start to focus storms. The HRRR model shows this occurring, then a south to southwest propagation of storms is indicated through late afternoon. This basic evolution was also shown by our 09z local WRF. The moisture and instability parameters suggest likely PoPs for most of the area with a chance for strong storms again. Lightning will be the main hazard, which will be frequent in a few strong storms. Slow storm motion will bring a risk of local flooding and aggravate ongoing minor river flooding. The HRRR model has been showing some amounts around 3 inches. With the cool temps aloft and some mid level dry air in the north, a few storms may produce gusty winds 40- 50 mph and small hail. Overall little change to the previous forecast. && .AVIATION... Another active afternoon is expected with storms forming on the sea breeze and propagating inland. The latest HRRR model shows convective initiation occurring KDAB-KTIX towards midday, then spreading inland and southward through late afternoon. By early evening, it is expected that only areas of light rain will be lingering at some of the terminals. A few of the storms will be strong with frequent lightning and gusty winds 35-40 knots. && .MARINE... Today/Tonight...The subtropical ridge is poorly defined, causing the pressure gradient early this morning to be light. Winds are largely due to outflow boundaries from offshore storms. So, there are no wind/sea concerns. The primary threat will be scattered storms that form over the mainland, which affect the intracoastal waterways this afternoon. Outflow boundaries and a few storms should also affect the nearshore Atlantic waters into evening. && .HYDROLOGY... The Saint Johns River near Astor has reached Action Stage (2.0 feet) and is forecast to only slowly rise through the weekend, remaining below Flood Stage. Farther upstream, the river level near Sanford remains in Action Stage at 4.7FT. Additional slight rises are expected through the weekend but the river will remain below Flood Stage. The Saint Johns River near Geneva, just south of Lake Harney, remains in Minor Flood at 8.6 FT. Additional slight rises are possible through the weekend. A River Flood Warning remains in effect for this area. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATES...Lascody IMPACT WX...Negron
Hazardous weather outlook, Jul 6, 11:45 AM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1145 AM EDT Fri Jul 6 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1145 AM EDT Fri Jul 6 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Sufficient moisture and added instability aloft will trigger another round of scattered to numerous afternoon showers and thunderstorms. Development will start along the coast and propagate inland. The greatest coverage of afternoon and evening thunderstorms is expected over the interior where numerous boundary interactions should occur. Conditions are favorable for storms to produce frequent lightning strikes, wind gusts of 30 to 40 mph, small hail, and quick 1 to 2 inch downpours. Those with outdoor activities, whether on land or water, should remain weather aware. Seek shelter in an enclosed building or automobile at the first sign of threatening weather. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous thunderstorms will be capable of producing wind gusts of 35 to 45 mph over inland lakes this afternoon. Some of these storms will push back toward the intracoastal and nearshore waters late this afternoon and early this evening. Boaters should be alert for gusty winds that occur well ahead of the heavy rain and lightning associated with storms. .RIVER FLOOD IMPACT... Persistent daily rains have led to a slow rise of the Saint Johns River. The river just south of Lake Harney near Geneva remains in Minor Flood. Additional slight rises are expected to continue through this weekend. A River Flood Warning remains in effect for this area. Farther downstream, the Saint Johns River near Sanford and at Astor are at Action Stage. Though additional slight rises are expected to continue, the river is forecast to remain below flood stage at those locations through Wednesday next week. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered to numerous afternoon and evening storms are expected to continue into early next week. The main storm threats will be frequent cloud to ground lightning strikes, gusty winds and torrential downpours producing urban, river and poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. KN
In the hours before
Special weather statement, Jul 6, 1:50 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Melbourne FL 150 PM EDT FRI JUL 6 2018 FLZ041-141-061830- Coastal Volusia FL-Inland Volusia FL- 150 PM EDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 230 PM EDT... At 150 PM EDT, Doppler radar was tracking a strong thunderstorm near Daytona International Speedway, or near Port Orange. This storm was nearly stationary. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Deltona, Daytona Beach, Port Orange, DeLand and New Smyrna Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2905 8093 2890 8122 2926 8133 2927 8103 TIME...MOT...LOC 1750Z 141DEG 4KT 2912 8110 Combs
Local storm report, Jul 6, 1:58 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
158 PM EDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 4 SW DAYTONA BEACH 29.17N 81.09W
07/06/2018 M0.70 INCH Volusia FL TRAINED SPOTTER
TRAINED STORM SPOTTER REPORTS DIME SIZED HAIL NEAR I-4
AND US 92
&&
JRSSpecial weather statement, Jul 6, 1:59 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
159 PM EDT FRI JUL 6 2018
FLZ045-046-061830-
Orange FL-Seminole FL-
159 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE AND EAST
CENTRAL ORANGE COUNTIES UNTIL 230 PM EDT...
At 159 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chuluota. This storm was nearly stationary.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oviedo, Wedgefield, Geneva, Bithlo and Christmas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2875 8121 2876 8106 2874 8106 2869 8102
2868 8102 2866 8101 2863 8101 2861 8098
2861 8097 2859 8094 2858 8095 2855 8093
2853 8094 2853 8093 2851 8092 2847 8111
TIME...MOT...LOC 1759Z 121DEG 2KT 2864 8105
CombsSpecial weather statement, Jul 6, 2:10 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
210 PM EDT FRI JUL 6 2018
FLZ047-147-061845-
Southern Brevard County FL-Northern Brevard County FL-
210 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 245
PM EDT...
At 210 PM EDT, Doppler radar was tracking a strong thunderstorm over
Merritt Island. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rockledge, Cocoa, Cocoa Beach, Cape Canaveral and Merritt Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2827 8078 2847 8081 2848 8060 2832 8060
2828 8059
TIME...MOT...LOC 1810Z 173DEG 2KT 2836 8071
CombsLocal storm report, Jul 6, 2:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
218 PM EDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND GST 3 SW DAYTONA BEACH 29.18N 81.07W
07/06/2018 M45 MPH Volusia FL MESONET
MESONET SITE AT DAYTONA INTERNATIONAL SPEEDWAY MEASURED
WIND GUST OF 39KT/45MPH FROM W
&&
JRSSpecial weather statement, Jul 6, 2:23 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
223 PM EDT FRI JUL 6 2018
FLZ041-046-061915-
Seminole FL-Inland Volusia FL-
223 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES UNTIL 315 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Deltona. This storm was nearly stationary.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Deltona, Sanford, Orange City, Lake Helen and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2895 8103 2877 8102 2873 8126 2895 8131
2901 8105
TIME...MOT...LOC 1823Z 249DEG 2KT 2894 8114
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:18 PM EDT | Special Weather Statement | MLB | Seminole | 27 min |
| Jul 6, 1:50 PM EDT | Special Weather Statement | MLB | Volusia | 40 min |
| Jul 6, 1:55 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 24 min |
| Jul 6, 1:59 PM EDT | Special Weather Statement | MLB | Seminole | 31 min |
| Jul 6, 2:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| Jul 6, 2:07 PM EDT | Special Marine Warning | MLB | 36 min | |
| Jul 6, 2:10 PM EDT | Special Weather Statement | MLB | Brevard | 35 min |
| Jul 6, 2:23 PM EDT | Special Weather Statement | MLB | Seminole | 52 min |
| Jul 6, 2:57 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 48 min |
| Jul 6, 3:07 PM EDT | Special Marine Warning | MLB | 83 min | |
| Jul 6, 3:09 PM EDT | Special Weather Statement | MLB | Brevard | 51 min |
| Jul 6, 3:18 PM EDT | Areal Flood Advisory | MLB | Volusia | 87 min |
| Jul 6, 3:42 PM EDT | Special Weather Statement | MLB | Orange | 48 min |
| Jul 6, 3:48 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 27 min |
| Jul 6, 4:47 PM EDT | Special Weather Statement | MLB | Okeechobee | 43 min |
| Jul 6, 5:07 PM EDT | Areal Flood Advisory | MLB | Indian River, Okeechobee, Saint Lucie | 83 min |
| Jul 6, 6:52 PM EDT | Special Weather Statement | MLB | Martin | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.